Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Prednisone Intake Cause Abnormal Vaginal Discharge With Foul Smell?

Hi, I am 20yo. I was put on antibiotics and prednisone a few days ago for a bacterial infection (strep throat) and I am now experiencing some abnormal vaginal discharge. Not discolored, but has a subtle foul smell. Could that be from The prednisone?
Wed, 27 Jan 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Prednisone belongs to the group of medications known as corticosteroids or steroids is used to treat conditions such as arthritis, blood disorders, breathing problems, severe allergies, skin diseases, cancer, eye problems, immune system disorders and many more. Any change in the balance of normal bacteria in the vagina can affect the smell, color or discharge texture. Medications like Prednisone may cause such type of changes and thus develop foul smelling abnormal vaginal discharge.

Again, Prednisone may aggravate fungal infection in the vagina and which may cause vaginal discharge that is foul smelling in nature. Such type of side effect may be disappeared after stop taking this medication. However, if this persists for long or bother you, then you should consult your doctor promptly for medical attention. Stop taking this medication abruptly may develop some unpleasant side effects that is known as withdrawal syndromes. Thus, don't stop taking this medication without consulting your doctor.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Vaginal discharge


Can Prednisone Intake Cause Abnormal Vaginal Discharge With Foul Smell?

Hi, Prednisone belongs to the group of medications known as corticosteroids or steroids is used to treat conditions such as arthritis, blood disorders, breathing problems, severe allergies, skin diseases, cancer, eye problems, immune system disorders and many more. Any change in the balance of normal bacteria in the vagina can affect the smell, color or discharge texture. Medications like Prednisone may cause such type of changes and thus develop foul smelling abnormal vaginal discharge. Again, Prednisone may aggravate fungal infection in the vagina and which may cause vaginal discharge that is foul smelling in nature. Such type of side effect may be disappeared after stop taking this medication. However, if this persists for long or bother you, then you should consult your doctor promptly for medical attention. Stop taking this medication abruptly may develop some unpleasant side effects that is known as withdrawal syndromes. Thus, don t stop taking this medication without consulting your doctor. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician